Why the FDA is warning Americans about ibuprofen

Many active people use the painkiller ibuprofen on an almost daily basis, other people use it when they have a headache, muscle pain and other health problems. So, ibuprofen, (also known by the name Motrin and Advil), and other anti-inflammatory drugs are in the news again, and not for a good reason.

Well, the FDA(Food and Drug Administration) is ramping up its warnings about the risks of these drugs for their role in causing heart attacks and strokes. The names of the other anti-inflammatory medications and drugs include Celebrex, Aleve, Naprosyn and Toredol. Note: you should know that aspirin was not included in this recent warning.

Many medical experts around the world claim that these drugs (nonsteroidal anti-inflammatory drugs, or NSAIDs), have serious side effects and are a major cause of drug-induced injury. According to the latest statistics, the medical experts say that these drugs are estimated to cause at least 16,000 deaths per year and send 100,000 people to the emergency room in the U.S.

You should know that the most common problems caused by these nonsteroidal anti-inflammatory drugs, or NSAIDs are: digestive ulcers and associated bleeding. Well, this is why some doctors and medical experts give a drug to reduce stomach acid to minimize the stomach-damaging effects of NSAIDs. But, you should be careful as well, because that drug is not without side effects of its own.

Many different studies have discovered an increased risk of other conditions, including atrial fibrillation, where the heartbeat becomes rapid and weak; kidney damage; and delayed or blocked healing, both of fractures and soft tissue injuries. And the Food and Drug Administration (FDA) just reversed itself on using “baby aspirin” to prevent heart attacks and strokes. They actually found that it really doesn’t reduce deaths, but does expose the patient to significant risks.

So, the FDA recommends that people who usenonsteroidal anti-inflammatory drugs (NSAIDs), are warned not to exceed the dosage, not to take them for too long, or to avoid taking more than one of these drugs at a time. But there is newer evidence, which led to these stronger warnings, showing that even short courses of these drugs at recommended doses can have serious side effects.

The deputy director of the FDA’s Division of Anesthesia, Analgesia, and Addiction Products,Dr. Judy Racoosin, said that there is no period of use shown to be without risk. She also mentioned the fact that while people who already have heart disease may be at more risk, even those without any history of this problem may develop it from taking these drugs.

So, we highly recommend that you should stop using a drug that has potential for serious side effects and use natural treatments instead.Yes, we know that you can use the nonsteroidal anti-inflammatory drugs for a lot of conditions, but, according to the statistics, the majority of them are taken for chronic joint and muscle pain.

But, the real truth is that these problems respond very well to other treatments as well, such as: manipulation, massage and acupuncture.  And, for some patients, a simple lifestyle changes such as eliminating wheat or soda from the diet makes a big difference. We also use whole food-based supplements and anti-inflammatory herbs with good success.

Many people around the world, who have chronic pain, are able to give up their NSAIDs for one or several of these natural, safe alternative treatments, or at least limit their drug use to an occasional dose if they overdo it, or during rainy weather.  Note: you should know that this includes patients who have taken these drugs for decades.

You should also know that this is not uncommon for a patient to be prescribed these drugs by a doctor, and the prescription is never reviewed again, even after many years of taking it. And after few years, the patient is given another drug to counter the side effects of the anti-inflammatory drug, or undergoes a series of tests to determine why they are developing these new health problems that may all be caused by the NSAIDs. This is why you should start using natural and alternative methods, because they are safe, cheap and without any side effects. We really hope you find this article helpful and don’t forget to share it with your friends and family. Thank You.

Source

Add a Comment

Your email address will not be published. Required fields are marked *